Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A non-metrizable compact
linearly ordered topological space,
every subspace of which
has a \begin{math}\sigma\end{math}-minimal base


Author: Wei-Xue Shi
Journal: Proc. Amer. Math. Soc. 127 (1999), 2783-2791
MSC (1991): Primary 54F05, 54G20, 54E35
DOI: https://doi.org/10.1090/S0002-9939-99-04853-4
Published electronically: April 15, 1999
MathSciNet review: 1600133
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A collection \begin{math}\mathcal{D}\end{math} of subsets of a space is minimal if each element of \begin{math}\mathcal{D}\end{math} contains a point which is not contained in any other element of \begin{math}\mathcal{D}\end{math}. A base of a topological space is \begin{math}\sigma\end{math}-minimal if it can be written as a union of countably many minimal collections. We will construct a compact linearly ordered space \begin{math}X\end{math} satisfying that \begin{math}X\end{math} is not metrizable and every subspace of \begin{math}X\end{math} has a \begin{math}\sigma\end{math}-minimal base for its relative topology. This answers a problem of Bennett and Lutzer in the negative.


References [Enhancements On Off] (What's this?)

  • 1. C. E. Aull, Quasi-development and \begin{math}\delta \theta \end{math}-base, J. London Math. Soc. (2), 9(1974), 197-204. MR 52:9171
  • 2. H. R. Bennett and E. S. Berney, Space with \begin{math}\sigma\end{math}-minimal base, Topology Proceedings 2(1977), 1-10. MR 80k:54050
  • 3. H. R. Bennett and D. J. Lutzer, Ordered space with \begin{math}\sigma\end{math}-minimal base, Topology Proceedings 2(1977), 371-382. MR 80j:54027
  • 4. -, Problems in Perfect Ordered Spaces, in: Open Problems in Topology, J. van Mill and G. M. Reed ed. (North-Holland, Amsterdam, 1990). CMP 91:03
  • 5. -, A metric space of A. H. Stone and an example concerning \begin{math}\sigma\end{math}-minimal bases, Proc. Amer. Math. Soc. 126 (1998), 2191-2196. MR 98j:54054
  • 6. -, Metrization, quasi-developments and \begin{math}\sigma\end{math}-minimal bases, Q. and A. in Gen. Top. 2(1984), 73-76. CMP 17:08
  • 7. R. Engleking, General Topology, (Hedermann, Berlin, 1989). MR 91c:54001
  • 8. I. Juhász, Cardinal Functions in Topology, (MC Tract 34, Mathematical Centre, Amsterdam, 1975). CMP 98:10
  • 9. D. J. Lutzer, Twenty questions on ordered spaces, in: Topology and Order Structures (Part 2), H. R. Bennett and D. J. Lutzer, editors. (MC Tract 169, Mathematical Centre, Amsterdam, 1983). MR 85h:54058
  • 10. S. Todor\v{c}evi\'{c}, Trees and linearly ordered sets, in: Handbook of Set-Theoretic Topology, K. Kunen and J. E. Vanghan editors, (North-Holland, Amsterdam. 1984). MR 86h:54040

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54F05, 54G20, 54E35

Retrieve articles in all journals with MSC (1991): 54F05, 54G20, 54E35


Additional Information

Wei-Xue Shi
Affiliation: Department of Mathematics, Changchun Teachers College, Changchun 130032, China
Address at time of publication: Institute of Mathematics, University of Tsukuba, Tsukuba-shi, Ibaraki 305, Japan
Email: shi@abel.math.tsukuba.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-99-04853-4
Keywords: \(\sigma\)-minimal base, metrizable, linearly ordered topological space, special Aronszajn tree, quasi-developable
Received by editor(s): October 25, 1996
Received by editor(s) in revised form: November 15, 1997
Published electronically: April 15, 1999
Communicated by: Alan Dow
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society